Pain Management Community
Withdrawal from Fentanyl
About This Community:

This patient support community is for discussions relating to pain management, chronic pain, arthritis, back pain, cancer, headaches, movement disorders pain, and muscle pain.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Withdrawal from Fentanyl

I'm currently in my weaning off process and wonder if anyone else is going thru it at the same time as me. I was on 50/mcg for 2 years for a disc protrusion (c6-c7), but had surgery to replace the disc 3 months ago. I was 50/mcg every 2 days, and now I'm on day 6 of 25/mcg every 2 days. The Restless Leg Syndrome is hitting me hard at night time, as is sweating like crazy, the shakes, heightened anxiety, pooping more (which I'm ok with!!), moderate pain within joints and muscles and severe dizzy spells.

All I'm taking to reduce this is tylenol. My pain is gone (I think!) since the surgery, but this is the last thing I need to do. Just looking for someone else to chat with about this. What a horrible experience to go thru! Plus, I'm working FT and trying to withdraw too. Boo.

Ashlee
4 Comments Post a Comment
Blank
1326416_tn?1370930601
Speak with your doctor about your symptoms. He/she should be able (and obligated imho) to help with them. The sooner the better!
Blank
Avatar_m_tn
sounds like you are tapering a bit too fast maybe? Check at addiction place and ask for The Thomas Recipe for some things to help you while you also confer with your dr. good for you and it  just gets better with every day. Enjoy some sunshine!  

omhome
Blank
5447621_tn?1368112421
Maybe I will. My taper schedule is 2 weeks (25mcg) and then 2 weeks (12.5mcg). Every day definitely does get a little easier. What has anyone else done for a taper schedule?

I came off "oxy's" that I was using for break-thru pain with no difficulties at all! This fentanyl stuff is just brutal!

Just needed to know I'm not alone :(

Ashlee
Blank
Avatar_f_tn
This is not good news for me at all. I am 25mcg every 3 days and I am assuming be tossed off my pain management program tomorrow.  I have been concerned with withdrawal as I went thru it after my spinal fusion when being hospitalized for 4 days post surgery and on morphine every 2 hours the entire time. coming home sucked! I thought I was going nuts. the second day I took myself off all meds completely thinking it was the percocet 10s they had me on plus flexeril and gabapentin...when I couldn't deal with the pain and the sweats and shakiness,HIGH anxiety and insomnia stopped I restarted on the meds as prescribed. I then went to percocet 5,no flexeril,and taking gabapentin.  Everything was fine. Then pm dr lowered percocet and gabapentin dosages to less than half of what I had been on for 3 months..there went the withdrawal again...the leg cramps in left leg(nerve damage from spinal cyst has left me with no feeling in left leg,but have restless leg,stabbing hot pain in my left foot) all started 10fold..pm dr then upped gabapentin back to original post op dose and fentanyl 25 mcg every 3 days.   I am thinking I am going to be in hell withdrawing.  I babysit my grandkids 5 and 8,so this is going to be interesting,would be easier I think if I could isolate myself till it's over.  Any ideas as to how long I can expect it to last and what is the normal protocol for weaning ?  
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Pain Management Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Pain Answerers
7721494_tn?1408157057
Blank
philnoir
Four Corners, CO
535089_tn?1400677119
Blank
Mollyrae
WI
Avatar_m_tn
Blank
trixy71
1855076_tn?1337118903
Blank
marycarmel
MA
1193998_tn?1265121197
Blank
carolanivey
OH
8976007_tn?1400955760
Blank
Jinx_777